Alert archive / Texas / Flash Flood Watches in 2007

Flash Flood Watch 4, NWS Lubbock, TX

August 17, 200715 counties in Texas

NWS Lubbock, TX issued this flash flood watch at Aug 17, 2007, 10:44 PM CDT for 15 counties in Texas. It took effect at Aug 17, 2007, 11:00 PM CDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Aug 17, 2007, 10:44 PM CDT (03:44 UTC)
In effect from
Aug 17, 2007, 11:00 PM CDT
Expired
Aug 18, 2007, 7:12 PM CDT
In force
20 hr
Issued by
NWS Lubbock, TX
Flood severity
None

Counties Briscoe County, TX, Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hall County, TX, Kent County, TX, King County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Stonewall County, TX, Terry County, TX

The radar

The Lubbock radar (KLBB), 75 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 3.7 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
602 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this flash flood watch went out at Aug 17, 8:41 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Aug 17, 8:41 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
841 PM CDT FRI AUG 17 2007

.UPDATE...
THE REMAINS OF ERIN CONTINUE TO GENERATE A LARGE AREA OF RAINFALL
THAT WILL PIVOT NORTHWARD FROM THE CONCHO VALLEY AND NORTHERN
PERMIAN BASIN. THIS WOULD BRING THE HEAVIER RAINFALL INTO THE
SOUTHERN ROLLING PLAINS. SO FAR THE LUBBOCK CWA HAS NOT SEEN ANY
AMOUNTS THAT WERE CAUSING PROBLEMS THUS FAR. A FEW LOCATIONS ARE
IN THE 1 TO 2 INCH RANGE WITH ISOLATED SLIGHTLY HIGHER. WE DO NOT
PLAN ON ISSUING A FLOOD WATCH AT THIS TIME BUT WE WILL CONTINUE TO
MONITOR THE RAINFALL APPROACHING FROM THE SOUTH.

AT THIS TIME IT APPEARS MOST LOCATIONS CAN HANDLE A SLOW 1 TO 2
INCHES WITHOUT SIGNIFICANT PROBLEMS. IF THE HEAVIER RAINFALL RATES
CAN PERSIST THEN WE MAY HAVE TO RECONSIDER THE ISSUANCE OF A FLOOD
WATCH BEFORE THE EARLY MORNING PACKAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        64  85  66  89  67 /  40  30  20  20  10
TULIA         65  84  68  86  67 /  40  40  30  20  10
PLAINVIEW     66  82  68  85  68 /  50  50  40  30  10
LEVELLAND     66  83  68  86  69 /  50  50  40  30  20
LUBBOCK       67  81  68  84  69 /  50  60  40  30  20
BROWNFIELD    69  82  70  85  70 /  70  60  40  30  20
CHILDRESS     72  84  69  89  70 /  60  70  40  30  10
SPUR          72  81  70  88  70 /  60  80  50  40  20
ASPERMONT     72  84  72  89  71 /  70  90  60  40  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

18
Hazardous weather outlook, Aug 17, 3:49 PM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
349 PM CDT FRI AUG 17 2007

TXZ021>044-182100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
349 PM CDT FRI AUG 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FLOODING

PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE ACROSS PORTIONS OF THE
OUTLOOK AREA AS THE REMNANTS OF TROPICAL DEPRESSION ERIN MOVE ACROSS
WEST TEXAS. SCATTERED SHOWERS AND THUNDERSTORMS IN ASSOCIATION WITH
THIS SYSTEM WILL CONTINUE THROUGH TONIGHT. SOME LOCATIONS MAY
RECEIVE AS MUCH AS ONE TO THREE INCHES OF RAINFALL FROM THE
STORMS...WHICH MAY RESULT IN LOCALIZED FLASH FLOODING. THE MAIN
AREA OF CONCERN WILL BE ALONG AND SOUTH OF A LINE FROM PLAINS TO
RALLS TO PADUCAH. IN ADDITION...ISOLATED BRIEF TORNADOES ARE
POSSIBLE IN TROPICAL SYSTEMS SUCH AS THIS ONE. THE TORNADO THREAT
WILL DIMINISH BY LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE THREAT FOR HEAVY RAINFALL AND POSSIBLE FLASH FLOODING IS
EXPECTED TO CONTINUE INTO SATURDAY. THE FOCUS FOR HEAVY RAIN WILL
SHIFT NORTHWARD BY SATURDAY MORNING...WITH AREAS EAST OF A
BROWNFIELD TO LUBBOCK TO TURKEY LINE MOST LIKELY TO SEE HIGHER
RAIN TOTALS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...PLEASE RELAY ANY
REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 8:48 AM CDTRiver Flood WarningLUBStonewall12 hr

Nearby

Flash Flood Watches in Texas, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.